Alert archive / Georgia / Red Flag Warnings in 2009

Red Flag Warning 63, NWS Atlanta, GA

February 13, 200978 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Feb 13, 2009, 4:12 AM EST for 78 counties in Georgia. It took effect at Feb 13, 2009, 1:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2009, 4:12 AM EST (09:12 UTC)
In effect from
Feb 13, 2009, 1:00 PM EST
Expired
Feb 13, 2009, 7:00 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
All 78 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3041 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WWUS82 KFFC 130912
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 AM EST FRI FEB 13 2009

GAZ020>025-027-031>039-042>062-066>076-078>086-089>098-102>113-
131715-
/O.NEW.KFFC.FW.W.0063.090213T1800Z-090214T0000Z/
BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
412 AM EST FRI FEB 13 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST THIS EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA 
DUE TO LOW RELATIVE HUMIDITIES AND DRY FUEL MOISTURES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST THIS EVENING.

A RED FLAG WARNING IS IN EFFECT FOR AREAS GENERALLY ALONG AND
SOUTH OF A LINE FROM CARROLLTON...TO CARTERSVILLE...TO GAINESVILLE.

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 19 TO 25 PERCENT AND SOUTHWEST WINDS OF 5 TO 10 MPH 
CREATING DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$
2 follow-up statements
905 
WWUS82 KFFC 131435
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 AM EST FRI FEB 13 2009

GAZ020>025-027-031>039-042>062-066>076-078>086-089>098-102>113-
140000-
/O.CON.KFFC.FW.W.0063.090213T1800Z-090214T0000Z/
BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
935 AM EST FRI FEB 13 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING FOR CENTRAL AND PARTS OF NORTH GEORGIA
FOR LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING FOR THE AREA FROM CARROLL COUNTY TO BARTOW
COUNTY TO HALL COUNTY AND SOUTH.

THIS WARNING INCLUDES THE OCONEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES
OF 16 TO 23 PERCENT AND GENERALLY SOUTH WINDS OF 5 MPH OR LESS.
THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$
BDL
735 
WWUS82 KFFC 132345
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EST FRI FEB 13 2009

GAZ020>025-027-031>039-042>062-066>076-078>086-089>098-102>113-
140045-
/O.EXP.KFFC.FW.W.0063.000000T0000Z-090214T0000Z/
BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
645 PM EST FRI FEB 13 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR CENTRAL AND 
PARTS OF NORTH GEORGIA...

THE RED FLAG WARNING THAT IS EFFECT FOR THE AREA FROM CARROLL
COUNTY TO BARTOW COUNTY TO HALL COUNTY AND SOUTH WILL BE ALLOWED TO
EXPIRE AT 7 PM EST THIS EVENING...AS MOISTURE CONTINUES TO
INCREASE ACROSS THE AREA.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Feb 13, 3:53 AM EST, 19 minutes earlier.

Area forecast discussion, Feb 13, 3:53 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 AM EST FRI FEB 13 2009

.SHORT TERM /TODAY THROUGH SUNDAY/...
CURRENT SATELLITE LOOP SHOWS A FEW HIGH CLOUDS STREAMING ACROSS THE
AREA BUT OTHERWISE CLEAR SKIES FOR NOW. SHOULD BEGIN TO SEE MID
LEVEL CLOUDS INCREASE LATER TODAY AS THE WEAKENING HIGH PRESSURE
RIDGE OVER GA SHIFTS EASTWARD ALLOWING A LOW PRESSURE SYSTEM TO MOVE
IN FROM THE LOWER MS VALLEY. MODELS SHOWING DEEPER MOISTURE
INCREASING AFTER 00Z SAT FROM THE WEST WITH SHOWERS MOVING IN
OVERNIGHT. INSTABILITY INDICES ARE VERY WEAK WITH THE ONSET OF THIS
SYSTEM BUT LIS AND CAPES DO INCREASE DURING THE DAY SAT ACROSS SOUTH
AND PORTIONS OF CENTRAL GA. PUT ISOLATED THUNDERSTORMS IN THE
FORECAST SAT AFTERNOON ACROSS AREAS ALONG AND SOUTH OF A COLUMBUS TO
DUBLIN LINE. THIS LOW PRESSURE SYSTEM IS EXPECTED TO BRING SHOWERS
TO THE AREA THROUGH SAT EVENING BEFORE SINKING SOUTH ALONG THE GA/FL
BORDER. A SECOND WAVE MOVES ALONG THE COLD FRONT WILL BRING A SLIGHT
CHANCE OF MORE PRECIP SUN. THE DEEPER MOISTURE WITH THE SECOND WAVE
ALSO STAYS ALONG THE GA/FL BORDER SO NOT EXPECTING MUCH AND NO
CONVECTION WITH THIS ONE.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE COLD FRONT FINALLY SINKS SOUTH INTO CENTRAL GA SUN EVENING AS A
HIGH PRESSURE RIDGE BUILDS IN FROM THE NORTHERN PLAINS MON. THIS RIDGE
MOVES OVER THE AREA MON KEEPING THE AREA PRECIPITATION FREE BEFORE
MOVING OFF THE GA COAST TUE EVENING. ONCE THIS RIDGE MOVES OFF THE
EASTERN SEABOARD IT WILL ALLOW A DEVELOPING LOW PRESSURE CENTER OVER
THE CENTRAL PLAINS TO MOVE INTO THE GREAT LAKES REGION WED MORNING.
ITS ASSOCIATED COLD FRONT WILL SWEEP THROUGH GA WED ALSO BUT THIS IS
A VERY FAST MOVING FRONT WITH LITTLE INSTABILITY SO WILL ONLY GOING
WITH SHOWERS FOR NOW. THE FRONT IS EXPECTED TO BE EAST OF THE AREA
BY WED NIGHT WITH ANOTHER HIGH PRESSURE RIDGE BUILDING IN QUICKLY
BEHIND IT THU/FRI. LOOKS LIKE WE ARE IN A PATTERN OF GETTING PRECIP
EVERY 3-4 DAYS ACROSS THE STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  49  59  43  61 /   5  60  50   5  20
ATLANTA         69  47  61  44  56 /  10  60  50   5  20
BLAIRSVILLE     65  41  58  36  57 /   5  60  40   5  20
CARTERSVILLE    69  45  61  39  58 /  10  60  50   5  20
COLUMBUS        71  53  65  48  63 /  30  90  70  10  30
GAINESVILLE     69  48  58  43  59 /   5  60  50   5  20
MACON           74  48  66  47  62 /   5  80  70  10  30
ROME            67  44  62  40  61 /  10  60  40   5  20
PEACHTREE CITY  70  43  62  39  57 /  10  70  50   5  20
VIDALIA         77  48  65  48  65 /   0  80  70  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS
EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...
BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...FORSYTH...
GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

01
Hazardous weather outlook, Feb 12, 4:30 PM EST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EST THU FEB 12 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
430 PM EST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER EXPECTED.

.SYNOPSIS...
HIGH PRESSURE AND A VERY DRY AIRMASS HAVE SETTLED OVER THE REGION.

.PRIMARY HAZARDS...
DANGEROUS FIRE WEATHER CONDITIONS WILL ABATE THIS EVENING AS
TEMPERATURES COOL AND RELATIVE HUMIDITIES INCREASE.  NO OTHER
HAZARDS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE EXPECTED ACROSS MAINLY CENTRAL GEORGIA LATE FRIDAY
AND EARLY SATURDAY. THUNDERSTORMS ARE ALSO POSSIBLE LATE TUESDAY
NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Georgia, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.